Occupational Choice, Wealth Distribution and Development
This paper develops a model of occupational choice and income distribution in which both the wage rate and the interest rate are determined endogenously. We show the existence of multiple equilibria that depend on the initial distribution. In particular there can be a "development trap" characterized by many poor workers earning low wages and few rich entrepreneurs that exploit the low wage level and the high interest rate.
|Date of creation:||Sep 1999|
|Date of revision:||Sep 1999|
|Contact details of provider:|| Postal: Piazza Ateneo Nuovo, 1 Milano 20126|
Phone: +39 02 6448 3089
Fax: +39 02 6448 3085
Web page: http://dems.unimib.it
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Lucas, Robert Jr., 1988. "On the mechanics of economic development," Journal of Monetary Economics, Elsevier, vol. 22(1), pages 3-42, July.
- Philippe Aghion & Patrick Bolton, 1997. "A Theory of Trickle-Down Growth and Development," Review of Economic Studies, Oxford University Press, vol. 64(2), pages 151-172.
- Paul M Romer, 1999.
"Increasing Returns and Long-Run Growth,"
Levine's Working Paper Archive
2232, David K. Levine.
- Oded Galor & Joseph Zeira, 2013.
"Income Distribution and Macroeconomics,"
2013-12, Brown University, Department of Economics.
- Murphy, Kevin M. & Shleifer, Andrei & Vishny, Robert W., 1989.
"Industrialization and the Big Push,"
3606235, Harvard University Department of Economics.
- Abhijit V. Banerjee & Andrew F. Newman, 1990.
"Occupational Choice and the Process of Development,"
911, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Banerjee, Abhijit V & Newman, Andrew F, 1993. "Occupational Choice and the Process of Development," Journal of Political Economy, University of Chicago Press, vol. 101(2), pages 274-98, April.
- Hopenhayn, Hugo A & Prescott, Edward C, 1992. "Stochastic Monotonicity and Stationary Distributions for Dynamic Economies," Econometrica, Econometric Society, vol. 60(6), pages 1387-406, November.
When requesting a correction, please mention this item's handle: RePEc:mib:wpaper:25. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Matteo Pelagatti)
If references are entirely missing, you can add them using this form.